A 22-year-old female asked:
Disclaimer

do doctors always give patients potassium-sparing drugs if the patient has low potassium levels?

2 doctor answers
Dr. David Krulak
22 years experience Family Medicine
Potassium: Always is probably too strong a word, but it is advisable. If that cannot be helped, then a potassium supplement should usually be prescribed as well.
Answered on Feb 7, 2015
1
1 thank
Dr. Robert Sterling
A Verified Doctor answered
A US doctor answered Learn more
NeverSayAlwaysorNeve: If you are on a medication that tends to make you lose potassium, then the doctor could substitute or add another drug that helps you keep it. Another option would be to take potassium supplements as well as foods higher in potassium. The supplement/diet approach would also apply if for some reason your potassium was low. Other than that, it depends on your particular situation.
Answered on Feb 7, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 53-year-old male asked:
Dr. Romanth Waghmarae
38 years experience Pain Management
High K: Yes definitely no surgery. High potassium has high risk of cardiac issues. Your high potassium has to be treated before any surgery can be considered
1
1 thank
A 26-year-old female asked:
Dr. Dan Fisher
26 years experience Internal Medicine
See below: Liver makes sugar. Advanced liver disease may cause lower blood glucose. Glucose and potassium are not directly linked.
1
1 thank
A 73-year-old male asked:
Dr. William Wilson
46 years experience Family Medicine
Low potassium: Magnesium deficiency can cause low potassium, so I recommend taking a magnesium supplement containing 3 different forms of magnesium. You might also c ... Read More
A 78-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
No, it isn't: there's no interaction between loperamide and plavix, good that you asked, always exercise caution with multiple medications, wish you well
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month